Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 184, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jun 7, 2021, 1:46 PM CDT for Clark County, Pike County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 1:46 PM CDT (18:46 UTC)
- Expired
- Jun 7, 2021, 2:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clark County, AR, Pike County, AR
The radar
The Western Arkansas radar (KSRX), 145 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 12:32 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2401 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
The text
As transmitted.
686
WUUS54 KLZK 071846
SVRLZK
ARC019-109-071930-
/O.NEW.KLZK.SV.W.0184.210607T1846Z-210607T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
146 PM CDT Mon Jun 7 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
West central Clark County in southwestern Arkansas...
Central Pike County in southwestern Arkansas...
* Until 230 PM CDT.
* At 146 PM CDT, a severe thunderstorm was located near Corinth, or
near Murfreesboro, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Murfreesboro... Glenwood...
Amity... Narrows Dam...
Crater Of Diamonds State Park... Bear Creek Public Use Area...
Shawmut... Rosboro...
Pike City... Nathan...
Kirby... Highland in Pike County...
Roy...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3434 9355 3434 9353 3411 9333 3398 9368
3400 9370 3400 9374 3401 9375 3401 9382
3413 9382
TIME...MOT...LOC 1846Z 236DEG 20KT 3403 9378
HAIL...1.00IN
WIND...60MPH
$$
622 follow-up statements
861
WWUS54 KLZK 071859
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
159 PM CDT Mon Jun 7 2021
ARC019-109-071930-
/O.CON.KLZK.SV.W.0184.000000T0000Z-210607T1930Z/
Clark AR-Pike AR-
159 PM CDT Mon Jun 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR WEST CENTRAL CLARK AND CENTRAL PIKE COUNTIES...
At 159 PM CDT, a severe thunderstorm was located over Murfreesboro,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Murfreesboro... Glenwood...
Amity... Narrows Dam...
Crater Of Diamonds State Park... Bear Creek Public Use Area...
Kirby... Shawmut...
Rosboro... Pike City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3434 9355 3434 9353 3411 9333 3401 9375
3413 9382
TIME...MOT...LOC 1859Z 235DEG 19KT 3407 9372
HAIL...1.00IN
WIND...60MPH
$$
62421
WWUS54 KLZK 071908
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
208 PM CDT Mon Jun 7 2021
ARC019-109-071930-
/O.CON.KLZK.SV.W.0184.000000T0000Z-210607T1930Z/
Clark AR-Pike AR-
208 PM CDT Mon Jun 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR WEST CENTRAL CLARK AND CENTRAL PIKE COUNTIES...
At 208 PM CDT, a severe thunderstorm was located over Murfreesboro,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Murfreesboro... Glenwood...
Amity... Narrows Dam...
Crater Of Diamonds State Park... Kirby...
Shawmut... Rosboro...
Pike City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3434 9355 3434 9353 3411 9333 3402 9371
3412 9379
TIME...MOT...LOC 1908Z 234DEG 18KT 3409 9368
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
62What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:42 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 7, 12:42 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1242 PM CDT Mon Jun 7 2021 .AVIATION... Scattered showers and thunderstorms continue across the area this afternoon. Additional thunderstorms are developing in south Arkansas. Also, an area of thunderstorms is moving out of Texas and will also move across the southern counties. Rain chances will continue through the period. Heavy rain can be expected with any thunderstorm. MVFR to LIFR conditions can be expected. && .PREV DISCUSSION...(ISSUED 621 AM CDT Mon Jun 7 2021) AVIATION... Upper level low over NE OK/NW AR will continue to lift very slowly to the NE through the period. System will produce widespread showers and isolated thunderstorms through the period. Winds will generally be from the south to southeast and on the light side. MVFR conditions will predominate except IFR conditions during any convection that moves across any terminal. PREV DISCUSSION...(ISSUED 343 AM CDT Mon Jun 7 2021) Short Term...Today through Tuesday night Forecast generally on track and it continues to look very unsettled with locally heavy rain expected. Main driver continues to be a slow moving, cut off upper low, and associated upper trough currently centered over NE Oklahoma. System will be very slow to move out resulting in numerous showers and isolated thunderstorms. CAMS guidance seems to have a good handle on this developing situation and will follow it closely moving forward. Heavy rain has been experienced across portions of the CWA over the past 24 hours with several bands of two inch plus amounts noted. Parts of SW Arkansas did see in excess of four inches early Sunday morning with additional heavy rain already occurring at this time in the same general area. This precipitation has left many parts of the state saturated and subject to flash flooding issues with any additional precipitation, which by the way seems to be a very good bet. The air mass is moisture laden with PWATS currently between 1.5 and 2 inches. PWATS are expected to remain very high with some guidance showing these values climbing to as high as 2.25 inches as low level flow will come in from a wide open gulf. Low level convergence is also evident and with light steering flow, any cells that do develop will be very efficient rain makers. While instability is noted, overall threat of severe weather does not seem very high although a strong storm or two can not be ruled out. Models are very bullish with widespread precipitation through Tuesday of several inches of rain, at least. At least one CAMS model is actually showing a MCV in its reflectivity field which would lead to additional flooding concerns. Based on antecedent soil conditions, the potential for slow moving, training cells and the amount of moisture in place, have decided to issue a flash flood watch effective this morning. I would not be surprised to see a large part of central and southern Arkansas seeing in excess of three to four inches of rain with locally higher amounts through Tuesday. Upper trough finally begins to lift out Tuesday night and into Wednesday as ridging begins to build into the nations mid section. Long term...Wednesday through Sunday Beginning of the long term forecast wl lkly mark the beginning of a prevailing summertime pattern for the Natural State. H500 progs suggest the lingering weak upper cyclonic perturbation that wl be shifting Ewrd, w/ Wrn US troughing advancing Ewrd and amplifying antecedent Cntrl US ridging. As Cntrl US H500 ridging becomes more steady, temperature trends across the FA wl become more seasonable for June in AR, w/ afternoon highs approaching the upper 80s and low 90s at most locations. As such, w/ minimal forcing mechanisms in play, a transition to diurnally driven PoPs is anticipated, w/ SCT showers/tstorms becoming more prevalent in the afternoon hours across the region. Late in the PD, H500 ridging appears to retrograde, positioning a fetch of weak N/Wrly flow over the Cntrl US, w/ broad diffluence noted over the Srn Gulf Coast. Synoptic forcing for descent on the downstream branch of this ridge looks to support a sfc high over the Nrn Great Plains, which is progged to sag S/wrd through through Cntrl US sometime late next weekend. 00Z suite of global deterministic guidance remains more variable on magnitude and positioning of the sfc high and weak cold frnt, however, some similarities do exist including the retrograding upper ridge and sfc anticyclonic flow. 00Z GFS remains more aggressive w/ a stronger sfc high and cold frnt, while ECMWF guidance is more tame, w/ the frnt washing out. Given the anticipated summertime pattern, this upcoming feature remains one of the more interesting fcst features to watch in the extended term, and may offer a brief relief after the coming week of sweltering conditions. && .LZK Watches/Warnings/Advisories... Flash Flood Watch through Wednesday morning FOR Arkansas-Bradley- Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-Desha-Drew- Faulkner-Garland-Grant-Hot Spring-Independence-Jackson-Jefferson- Johnson-Lincoln-Logan-Lonoke-Monroe-Montgomery-Ouachita-Perry- Pike-Polk-Pope-Prairie-Pulaski-Saline-Scott-Van Buren-White- Woodruff-Yell. && Aviation...51
Hazardous weather outlook, Jun 7, 3:58 AM CDT, 9 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 358 AM CDT Mon Jun 7 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-081000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 358 AM CDT Mon Jun 7 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms are expected through the period with locally heavy rain possible. Several inches of rain have fallen across a good part of the state over the past day or so leaving the ground saturated in many areas. Rainfall amounts could surpass three inches for much of central and southern Arkansas through tonight leading to flash flooding concerns. These concerns will be heightened in those areas that have already experienced heavy rain. Area streams and rivers will likely see some rises as the water drains off. While a strong storm or two cannot be ruled out, widespread severe weather is not expected and the main concern will continue to be heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Additional periods of rain, locally heavy, are expected Tuesday and into Tuesday night. Several more inches of rain could fall on saturated ground leading to additional flash flooding concerns. Come Wednesday, a stagnant, summertime pattern is expected to develop follow a period of heavy and persistent rainfall in the short term. Daily chances for afternoon showers and a few thunderstorms will prevail, with an occasional strong storm, however no organized severe weather is anticipated. Afternoon temperatures will be on the rising trend, with highs beginning to approach 90F, along with muggy and sweltering conditions settling in. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 56/232
In the hours before
Special weather statement, Jun 7, 1:33 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Little Rock AR
133 PM CDT Mon Jun 7 2021
ARZ052-053-071915-
Pike AR-Clark AR-
133 PM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CLARK AND PIKE
COUNTIES UNTIL 215 PM CDT...
At 132 PM CDT, Doppler radar was tracking a strong thunderstorm near
Corinth, or near Nashville, moving northeast at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Murfreesboro... Glenwood...
Daisy... Narrows Dam...
Daisy State Park... Crater Of Diamonds State Park...
Bear Creek Public Use Area... Salem in Pike County...
Shawmut... Pike City...
Nathan... Kirby...
Highland in Pike County... Roy...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southwestern Arkansas.
LAT...LON 3416 9382 3435 9362 3434 9358 3411 9337
3398 9364 3398 9367 3400 9370 3400 9374
3401 9375 3401 9382
TIME...MOT...LOC 1832Z 234DEG 23KT 3400 9384
62The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:36 PM CDT | Flash Flood Warning | LZK | Drew | 119 min |
| Jun 7, 2:49 AM CDT | Flash Flood Watch | LZK | Arkansas, Bradley, Calhoun, Clark, Cleburne, Cleveland and 22 more | 4 days |
| Jun 7, 3:27 AM CDT | Special Weather Statement | LZK | Clark | 48 min |
| Jun 7, 3:54 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Ouachita | 51 min |
| Jun 7, 4:28 AM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Cleveland, Dallas, Grant, Ouachita | 47 min |
| Jun 7, 4:30 AM CDT | Flash Flood Warning | LZK | Clark, Dallas, Ouachita, Pike | 2 hr |
| Jun 7, 5:04 AM CDT | Special Weather Statement | LZK | Cleveland, Jefferson, Lincoln | 41 min |
| Jun 7, 5:52 AM CDT | Special Weather Statement | LZK | Jefferson, Lincoln | 38 min |
| Jun 7, 10:32 AM CDT | River Flood Warning | LZK | Saline | 33 hr |
| Jun 7, 10:39 AM CDT | River Flood Warning | LZK | Calhoun, Ouachita | 10 days |
| Jun 7, 10:42 AM CDT | River Flood Warning | LZK | Clark, Hot Spring | 46 hr |
| Jun 7, 1:33 PM CDT | Special Weather Statement | LZK | Pike | 42 min |
| Jun 7, 2:11 PM CDT | Special Weather Statement | LZK | Ouachita | 34 min |
| Jun 7, 2:13 PM CDT | Tornado Warning | LZK | Clark, Montgomery, Pike | 47 min |
| Jun 7, 2:32 PM CDT | Tornado Warning | LZK | Clark, Hot Spring | 43 min |
| Jun 7, 2:37 PM CDT | Tornado Warning | LZK | Clark, Pike | 38 min |
| Jun 7, 2:49 PM CDT | Tornado Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike | 41 min |
| Jun 7, 3:10 PM CDT | Tornado Warning | LZK | Clark, Hot Spring | 50 min |
| Jun 7, 3:13 PM CDT | Tornado Warning | LZK | Garland, Hot Spring | 35 min |
| Jun 7, 3:20 PM CDT | Tornado Warning | LZK | Calhoun, Dallas, Ouachita | 28 min |
| Jun 7, 3:25 PM CDT | Tornado Warning | LZK | Clark, Garland, Hot Spring | 35 min |
| Jun 7, 3:27 PM CDT | Tornado Warning | LZK | Clark, Dallas | 29 min |
| Jun 7, 3:43 PM CDT | Tornado Warning | LZK | Calhoun, Ouachita | 32 min |
| Jun 7, 3:54 PM CDT | Tornado Warning | LZK | Clark, Hot Spring | 9 min |
| Jun 7, 3:57 PM CDT | Tornado Warning | LZK | Clark, Hot Spring | 30 min |
| Jun 7, 3:59 PM CDT | Special Weather Statement | LZK | Ouachita | 46 min |
| Jun 7, 4:15 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Clark, Dallas, Grant, Hot Spring, Ouachita | 45 min |
| Jun 7, 4:15 PM CDT | Tornado Warning | LZK | Calhoun, Ouachita | 30 min |
| Jun 7, 4:19 PM CDT | Flash Flood Warning | LZK | Clark, Hot Spring | 3 hr |
| Jun 7, 4:35 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Ouachita | 40 min |
| Jun 7, 4:47 PM CDT | Flash Flood Warning | LZK | Garland, Hot Spring | 3 hr |
| Jun 7, 4:56 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Garland, Grant, Hot Spring, Saline | 49 min |
| Jun 7, 5:02 PM CDT | Tornado Warning | LZK | Calhoun, Cleveland, Dallas | 8 min |
| Jun 7, 5:04 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Drew, Grant and 2 more | 41 min |
| Jun 7, 5:25 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Desha, Drew, Lincoln | 50 min |
| Jun 7, 5:39 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Cleveland, Drew, Grant, Jefferson, Lincoln and 3 more | 36 min |
| Jun 7, 5:52 PM CDT | Special Weather Statement | LZK | Pulaski, Saline | 38 min |
| Jun 7, 6:07 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Jefferson, Lincoln, Lonoke, Monroe and 1 more | 53 min |
| Jun 7, 6:10 PM CDT | Special Weather Statement | LZK | Lonoke | 50 min |
| Jun 7, 6:51 PM CDT | Special Weather Statement | LZK | Lonoke, Prairie, Pulaski, White | 39 min |
| Jun 7, 6:52 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Lonoke, Monroe, Prairie, Woodruff | 38 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.